Tislelizumab-induced hyperosmolar diabetic ketoacidosis complicated with rhabdomyolysis in hepatocellular carcinoma patients: case report

Read full text
Authors: Longjun Chen, Xiaojuan Zeng, Tao Li
Cited by: 1
References: 36

Abstract

Tislelizumab has been approved for the treatment of various solid tumors. While using it for treatment, it is crucial to pay attention to immune-related adverse events (irAEs), as these often have irreversible consequences for patients. We report a case of a 74-year-old male patient with hepatocellular carcinoma who developed ICI-induced diabetes after receiving tislelizumab treatment. The patient presented with altered mental status, and examination revealed hyperglycemia. He had no prior history of diabetes. Based on laboratory results, he was diagnosed with tislelizumab-induced hyperosmolar diabetic ketoacidosis complicated with rhabdomyolysis. Currently, there are few reported cases of hyperosmolar diabetic ketoacidosis(H-DKA) complicated with rhabdomyolysis caused by immune checkpoint inhibitors, this article aims to clarify the differences in clinical presentation among patients with concurrent rhabdomyolysis and to emphasize the importance for clinicians to identify such immune-related adverse events in patients receiving ICI treatment.

Fields of Study & Subjects

Diabetes and associated disorders Cancer Immunotherapy and Biomarkers Inflammatory Myopathies and Dermatomyositis

Publication details

Journal / source
Frontiers in Oncology
Publisher
Frontiers Media SA
Volume
16
Pages
1806333–1806333
Publication date
10 April 2026
Language
EN